MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0306
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30404159) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, when the 3mm x 6cm orbit galaxy complex xtrasoft coil (640cx0306 / 30404159) was being deployed in the target aneurysm, the coil became stretched.The operator successfully removed the coil out of the concomitant microcatheter (unspecified brand).There was no report of any procedure delay due to the reported issue; it was reported that the procedure was successfully completed without any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30404159) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 17-dec-2021.[additional information]: the healthcare professional reported that during an endovascular embolization procedure, when the 3mm x 6cm orbit galaxy complex xtrasoft coil (640cx0306 / 30404159) was being deployed in the target aneurysm, the coil became stretched.The operator successfully removed the coil out of the concomitant microcatheter (unspecified brand).There was no report of any procedure delay due to the reported issue; it was reported that the procedure was successfully completed without any patient adverse event or complication.On 17 dec 2021, additional information was received.The information indicated that the procedure was aneurysm coiling of a 3mm saccular aneurysm.Neck remodeling used.The concomitant microcatheter used was the excelsior® sl-10® microcatheter (stryker); continuous flush had been maintained through the microcatheter.There was no resistance between the guidewire and the microcatheter when the target site was being accessed; there was no resistance at any time during the advancement of the coil through the microcatheter.There was no kink on the microcatheter that could have contributed to the reported event.The additional information indicated that the coil became stretched during the attempt to advance it into the aneurysm.The microcatheter was not repositioned over the coil while the coil was deployed or partially deployed out of the distal end of the microcatheter.There was a one-to-one relationship between the coil and delivery tube verified with fluoro prior to repositioning.Coil entanglement with previously placed coil is not suspected as the 3mm x 6cm orbit galaxy complex xtrasoft coil was the first coil to be used in the procedure.The coil was fully and successfully removed from the patient without additional intervention.It was not detached when it was removed.There was no blood flow restriction / reduction as a result of the reported issue.The procedure was completed using another 3mm x 6cm orbit galaxy complex xtrasoft coil (640cx0306).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 17-dec-2021.The additional information indicated that the product is not available for return.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure, when the 3mm x 6cm orbit galaxy complex xtrasoft coil (640cx0306 / 30404159) was being deployed in the target aneurysm, the coil became stretched.The operator successfully removed the coil out of the concomitant microcatheter (unspecified brand).There was no report of any procedure delay due to the reported issue; it was reported that the procedure was successfully completed without any patient adverse event or complication.On 17 dec 2021, additional information was received.The information indicated that the procedure was aneurysm coiling of a 3mm saccular aneurysm.Neck remodeling used.The concomitant microcatheter used was the excelsior® sl-10® microcatheter (stryker); continuous flush had been maintained through the microcatheter.There was no resistance between the guidewire and the microcatheter when the target site was being accessed; there was no resistance at any time during the advancement of the coil through the microcatheter.There was no kink on the microcatheter that could have contributed to the reported event.The additional information indicated that the coil became stretched during the attempt to advance it into the aneurysm.The microcatheter was not repositioned over the coil while the coil was deployed or partially deployed out of the distal end of the microcatheter.There was a one-to-one relationship between the coil and delivery tube verified with fluoro prior to repositioning.Coil entanglement with previously placed coil is not suspected as the 3mm x 6cm orbit galaxy complex xtrasoft coil was the first coil to be used in the procedure.The coil was fully and successfully removed from the patient without additional intervention.It was not detached when it was removed.There was no blood flow restriction / reduction as a result of the reported issue.The procedure was completed using another 3mm x 6cm orbit galaxy complex xtrasoft coil (640cx0306).It was reported that the product is not available for return.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30404159) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The device is not available to be returned for analysis and therefore, no further investigation can be performed at this time.As a result, we are closing this investigation.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.With the information available and without the product available for analysis, the reported complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 3X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13020535
Report Number3008114965-2021-00620
Device Sequence Number4626054
Product Code KRD
UDI-Device Identifier10886704030591
UDI-Public10886704030591
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number640CX0306
Device Catalogue Number640CX0306
Device Lot Number30404159
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2021
Supplement Date Received by Manufacturer12/17/2021
12/17/2021
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date12/17/2021
12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10® MICROCATHETER (STRYKER)
Patient SexUnknown